[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.213.149. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 219
Citations 0
Comment & Response
December 2016

Oral Fluoroquinolone Use and Retinal Detachment

Author Affiliations
  • 1Department of Non-Communicable Disease Epidemiology, London School of Hygiene and Tropical Medicine, London, England
JAMA Ophthalmol. 2016;134(12):1448. doi:10.1001/jamaophthalmol.2016.3477

To the Editor We read with interest the recent article by Raguideau et al1 on the association between the use of fluoroquinolone antibiotics and retinal detachment. The authors chose to use 2 self-controlled study designs to address this question: first, the case crossover method,2 and, second, the self-controlled case series.3 The 2 methods appear to give similar answers, suggesting a roughly 50% increased risk of retinal detachment following exposure to a fluoroquinolone. However, we have some concerns about the method underpinning the study.

First Page Preview View Large
First page PDF preview
First page PDF preview
×